Tennessee, 2021Flood in Tennessee, December 29, 2021
December 29, 2021 · NWS OHX · 1 event in 1 county or zone
Showers and thunderstorms affected parts of southern Middle Tennessee during the afternoon and evening hours on December 29. Flooding was reported across Lawrence County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms affected parts of southern Middle Tennessee during the afternoon and evening hours on December 29. Flooding was reported across Lawrence County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Dec 29, 4:09 PM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Dec 29, 4:09 PM CST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
409 PM CST Wed Dec 29 2021
.UPDATE...
FOR EVENING DISCUSSION.
&&
.DISCUSSION...
Updated suite of forecast products to include Giles, Lawrence, and
Wayne Counties in Tornado Watch 570 valid until 30/04Z(10 PM CST).
Remainder of forecast continues to be on track.
&&
.AVIATION...
18Z TAF DISCUSSION.
All terminals will start VFR and will stay that way through at
least 21Z, but conditions will become poor after 21Z as a low
pressure system moves across the areas with showers and scattered
storms followed by low clouds and areas of BR. The main time for
showers and storms will be 23Z-03Z when some heavy downpours and
gusty winds can be expected. After that, cigs will sink to IFR or
LIFR overnight, with only slow improvement 12Z-18Z.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......JB Wright
AVIATION........13
Hazardous weather outlook, Dec 29, 9:11 AM CST, 8 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
911 AM CST Wed Dec 29 2021
TNZ005>011-023>034-056>066-075-077>080-093>095-301515-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
911 AM CST Wed Dec 29 2021
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
Severe storms will be possible between approximately 3 and 10 pm CST
today, mainly south of I-40. The main concerns will be damaging
straight line winds and isolated tornadoes.
Localized flooding is possible across the Mid State late this
afternoon and evening. 1 to 2 inches of rain will fall with locally
heavier amounts.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Strong to severe storms and heavy downpours will be possible Friday
night into Saturday. The details are uncertain, so please remain
weather aware throughout the week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed this evening and again
Friday night into Saturday. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.
13
Flood, Lawrence
- When
- December 29, 6:05 PM CST
- Where
- Lawrence County, 0.2 mi NNE of Lawrenceburg to 0.77 mi SSE of Henryville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.253, -87.329
Several low water crossings and other low lying areas reportedly seeing flooding across Lawrence County, including North Military Ave about 1.5 miles north of downtown Lawrenceburg, Henryville Road at Oaks Road where one vehicle was stranded, and Gwinn Road in Ethridge.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Georgia, December 29 to 30, 2021$37,000 · EF1 · 53 events
- Tornadoes and Hail in Alabama, December 29 to 30, 2021EF1 · 17 events
- Tornado and Damaging Winds in Alabama, December 29, 2021$2,000 · EF1 · 5 events
- Cold in Minnesota, December 29 to 30, 202120 events
- Winter Storm and Winter Weather in Colorado, December 29 to 31, 202119 events
- Extreme Cold in North Dakota, December 29 to 30, 202118 events
- Winter Storm in Idaho, December 29 to 31, 202113 events
- High Wind in Wyoming, December 29 to 30, 202186 kt wind · 13 events
- Tornado in Georgia, December 29, 2021$15,000 · EF0 · 1 event
- High Wind in Wyoming, December 29 to 30, 202180 kt wind · 6 events
- Heavy Snow and Winter Weather in Wyoming, December 29 to 31, 20216 events
- Debris Flow and Winter Weather in California, December 29 to 30, 20215 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 999312.